Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 9, NWS Phoenix, AZ

March 18, 2010

NWS Phoenix, AZ issued this wind advisory at Mar 18, 2010, 11:55 AM MST. It took effect at Mar 19, 2010, 8:00 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2010, 11:55 AM MST (18:55 UTC)
In effect from
Mar 19, 2010, 8:00 AM MST
Expired
Mar 19, 2010, 1:17 PM MST
In force
5 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WWUS75 KPSR 181855
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1155 AM MST THU MAR 18 2010

AZZ020-025-CAZ031-191200-
/O.NEW.KPSR.WI.Y.0009.100319T1500Z-100320T0000Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...BLYTHE
1155 AM MST THU MAR 18 2010 /1155 AM PDT THU MAR 18 2010/

...WIND ADVISORY IN EFFECT FROM 8 AM MST /8 AM PDT/ TO 5 PM MST /5 PM
PDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM MST /8 AM PDT/ TO 5 PM MST /5 PM PDT/
FRIDAY. THE WINDS WILL INCREASE EARLY FRIDAY MORNING AND REACH
ADVISORY LEVELS AS A COLD FRONT SWEEPS THROUGH THE AREA.

* LOCATIONS: PARKER...BLYTHE...CIBOLA...AND YUMA.

* TIMING: FROM 8 AM TO 5 PM.

* WINDS: EXPECT NORTH WINDS 25 TO 35 MPH...GUSTS TO NEAR 45 MPH.

* IMPACTS: GUSTY WINDS OVER 40 MPH WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
2 follow-up statements
863 
WWUS75 KPSR 191000
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
300 AM MST FRI MAR 19 2010

AZZ020-025-CAZ031-200000-
/O.CON.KPSR.WI.Y.0009.100319T1500Z-100320T0000Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...BLYTHE
300 AM MST FRI MAR 19 2010 /300 AM PDT FRI MAR 19 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /8 AM PDT/ THIS
MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MST /8 AM PDT/ THIS
MORNING TO 5 PM MST /5 PM PDT/ THIS AFTERNOON.

WINDS WILL INCREASE EARLY THIS MORNING AND REACH ADVISORY LEVELS AS A
COLD FRONT SWEEPS THROUGH THE AREA.

* LOCATIONS: PARKER...BLYTHE...CIBOLA...AND YUMA.

* TIMING: FROM 8 AM TO 5 PM.

* WINDS: EXPECT NORTH WINDS 25 TO 35 MPH...GUSTS TO NEAR 45 MPH.

* IMPACTS: GUSTY WINDS OVER 40 MPH WILL CAUSE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES. BRIEFLY LOWERED VISIBILITIES
  DUE TO LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
828 
WWUS75 KPSR 192017
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
117 PM MST FRI MAR 19 2010


AZZ020-025-CAZ031-192130-
/O.CAN.KPSR.WI.Y.0009.000000T0000Z-100320T0000Z/
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
YUMA...BLYTHE
117 PM MST FRI MAR 19 2010 /117 PM PDT FRI MAR 19 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR THE LOWER COLORADO RIVER VALLEY.

WINDS HAVE STARTED TO DECREASE ALONG THE VALLEY AND ARE NOW BELOW 25
MPH SUSTAINED. BREEZY CONDITIONS WILL CONTINUE UNTIL SUNDOWN BUT NO
LONGER REACH ADVISORY LEVELS.


$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

WATERS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 18, 9:45 AM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 18, 9:45 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
945 AM MST THU MAR 18 2010

.SYNOPSIS...
HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY. A
FAST MOVING COLD FRONT WILL MOVE THROUGH THE REGION ON
FRIDAY...BRINGING COOLER TEMPERATURES AND BREEZY CONDITIONS INTO
SATURDAY...ALONG WITH A SLIGHT CHANCE OF PRECIPITATION WELL EAST OF
PHOENIX. HIGH PRESSURE WILL RETURN THROUGH EARLY NEXT WEEK WITH DRY
WEATHER AND A WARMING TREND. YET ANOTHER FAST MOVING PACIFIC
WEATHER SYSTEM WILL BRING A SLIGHT CHANCE FOR SHOWERS TO ARIZONA
NEXT TUESDAY INTO WEDNESDAY...ALONG WITH COOLER TEMPERATURES.

&&

.DISCUSSION...
CLOUD FREE CONDITIONS EXIST ACROSS THE CWA THIS MORNING AS A RIDGE
ORIENTED AXIS REMAINS CENTERED OVER AZ AND UT. A DEVELOPING LOW
PRESSURE SYSTEM OVER THE GREAT BASIN IS APPROACHING AND WILL BE
BREAKING DOWN THIS RIDGE DURING THE DAY TODAY. INDEED...HEIGHT FALLS
ARE ALREADY OCCURRING WITH MANY SITES SHOWING 8-10 MB DROPS IN 24
HOURS. AT THE SAME TIME 24 HOUR TEMP TRENDS ARE DOWN...ESPECIALLY
ALONG THE COLORADO RIVER VALLEY WHERE DROPS ARE 4 TO 5 DEGREES LOWER
THAN SAME TIME YESTERDAY. BOTH GFS AND ECMWF SHOW LOW PRESSURE
CENTER OVER COLO RIVER VALLEY BY FRI MORN...12Z...AND THEN QUICKLY
SWEEPING OUT OVER SOUTHERN AZ INTO NM LATER FRIDAY. LATEST 12Z GFS
AND NAM GUIDANCE SHOW A PRONOUNCED DROP IN TEMPERATURES FOR
FRIDAY...EVEN GREATER THAN WHAT WE WERE ANTICIPATING EARLIER. SO IT
IS LIKELY WILL HAVE TO REVISE OUR FRIDAY TEMPS DOWN TO THE LOW 70S
FOR THE PHX AREA. SATURDAY TEMPS LOOK GOOD THO. STILL EXPECTING THE
PRECIP TO BE FOCUSED MORE TO THE NORTH OF OUR CWA BUT WILL RETAIN
THE LOW POPS FOR HIGHER TERRAIN AND ZONE 24 FOR US FOR THE NEXT 24
HOURS. ATTM LOOKS LIKE FRONT SHOULD BE ROLLING THROUGH THE PHX AREA
AROUND NOON FRIDAY...BRINGING SOME INCREASE IN WINDS AND FURTHER
DRYING.

SO...TO SUMMARIZE...FORECAST LOOKS GOOD WITH EXCEPTION OF NEED TO
DROP FRIDAYS HIGHS DOWN WITH THE EARLIER SHOWING OF THE
TROUGH-FRONT AROUND NOON FRIDAY. DO NOT ANTICIPATE ANY CHANGE TO THE
LONG TERM FORECAST TODAY.

.PREVIOUS DISCUSSION...
AT 2 AM...HIGH PRESSURE ALOFT WAS IN PLACE ACROSS THE CWA...WITH
CLEAR SKIES SEEN OVER SRN AZ AND SERN CA PER THE IR SATELLITE
IMAGERY. SURFACE DEWPOINTS OVER THE DESERTS RANGED FROM THE LOW 30S
TO MID 40S.

PROGS AGREE THAT THE HIGH PRESSURE ALOFT OVER ARIZONA WILL WEAKEN
TODAY INTO FRIDAY...AS AN AMPLIFYING UPPER RIDGE JUST OFF THE WEST
COAST WILL ALLOW A SHORT WAVE TO DIVE DOWN THE FRONT SIDE...AND
ACROSS ARIZONA BRINGING A SHOT OF COOLER AIR ALONG WITH SOME
INCREASED WIND TO OUR AREA. PRECIP WITH THIS SYSTEM LOOKS VERY
MEAGER ESPECIALLY GIVEN THE INLAND TRAJECTORY OF THE SYSTEM. WILL
KEEP SOME SLIGHT CHANCE POPS OVER THE HIGHER TERRAIN OF ZONE 24 ON
FRIDAY...OTHERWISE POPS WILL GENLY BE IN THE LOWER SINGLE DIGITS.
THE WEAK COLD FRONT WILL CAUSE TEMPS TO DROP...WITH HIGHS ON FRIDAY
LOWERING INTO THE UPPER 70S OR LOW 80S OVER THE MOST OF THE LOWER
DESERTS.

HIGH PRESSURE WILL GRADUALLY BUILD BACK IN FROM THE WEST SATURDAY
INTO EARLY NEXT WEEK...FOR DRY WEATHER ALONG WITH A MODEST WARMING
TREND. BY NEXT MONDAY HIGHS OVER THE LOWER DESERTS WILL HAVE CLIMBED
BACK INTO THE 80S OVER MOST LOCALES.

BOTH THE ECMWF AND GFS AGREE THAT ANOTHER SHORT WAVE WILL DROP IN
FROM THE NORTHWEST...AND MOVE SOUTHEASTWARD ACROSS ARIZONA NEXT
TUESDAY INTO WEDNESDAY. AGAIN...THIS SYSTEM WILL HAVE AN INLAND
TRAJECTORY AND WILL LIKELY BE ON THE DRY SIDE AND THIS IS SUPPORTED
BY THE LATEST MEX MOS NUMBERS WHICH ARE ONLY IN THE SLIGHT CHANCE
CATEGORY FOR OUR CWA. GIVEN THE INCREASING MODEL CONSISTENCY...
CONFIDENCE IS GROWING SO POPS WILL BE INCREASED INTO THE SLIGHT
CHANCE CATEGORY OVER THE SOUTH-CENTRAL DESERTS NEXT TUE NIGHT AND
WEDNESDAY...WITH CHANCE NUMBERS FORECAST OVER ZONE 24. TEMPS WILL
FALL NICELY WITH THIS SYSTEM...AND LOWER INTO THE LOWER 70S BY
WEDNESDAY OVER THE CENTRAL DESERTS.

&&

.AVIATION...
KIPL...KBLH...AND SURROUNDING AIRFIELDS...
EXPECT MOSTLY CLEAR SKIES AND LIGHT WINDS THROUGH 03Z FRIDAY. WIND
SPEEDS WILL BEGIN TO INCREASE OUT OF THE WEST-NORTHWEST WITH
INCREASING MID LEVEL CLOUDS AROUND 06Z FRIDAY AS A COLD FRONT
APPROACHES THE AREA. ANTICIPATE GUSTY NORTHERLY WINDS BEHIND THE
FRONT...BUT THIS WILL OCCUR AFTER 12Z FRIDAY.

KPHX...KIWA...AND SURROUNDING AIRFIELDS...
EXPECT MOSTLY CLEAR SKIES AND LIGHT WINDS THROUGH 06Z FRIDAY.
WESTERLY WINDS ARE ANTICIPATED THIS AFTERNOON FOR METRO PHOENIX. MID
LEVEL CLOUDS WILL BEGIN TO INCREASE AFTER 06Z FRIDAY AS A COLD FRONT
APPROACHES THE AREA. THE COLD FRONTAL PASSAGE WILL OCCUR FRIDAY
AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
A DRY AIRMASS ASSOCIATED WITH ANOTHER HIGH PRESSURE SYSTEM SETTLES
OVER THE REGION SATURDAY...BEHIND THE DEPARTED COLD FRONT...WHICH
WILL CAUSE MINIMUM RELATIVE HUMIDITIES TO DIP INTO THE SINGLE DIGITS
ACROSS LOWER DESERT LOCATIONS THROUGH MONDAY. BREEZY NORTHERLY WINDS
WILL SLOWLY DIMINISH SATURDAY. LIGHTER WINDS AND A WARMING TREND ARE
ANTICIPATED SUNDAY INTO MONDAY...BEFORE ANOTHER LOW PRESSURE SYSTEM
TRACKS ACROSS THE REGION TUESDAY INTO WEDNESDAY PROVIDING THE AREA
WITH A SLIGHT CHANCE OF PRECIPITATION.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...WATERS/CB
AVIATION...PADDOCK
FIRE WEATHER...PADDOCK

Nearby

Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.